Volume 11, issue 4 (2007)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 6, 3191–3810
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Automorphisms of $2$–dimensional right-angled Artin groups

Ruth Charney, John Crisp and Karen Vogtmann

Geometry & Topology 11 (2007) 2227–2264

arXiv: math/0610980v2

Abstract

We study the outer automorphism group of a right-angled Artin group AΓ in the case where the defining graph Γ is connected and triangle-free. We give an algebraic description of Out(AΓ) in terms of maximal join subgraphs in Γ and prove that the Tits’ alternative holds for Out(AΓ). We construct an analogue of outer space for Out(AΓ) and prove that it is finite dimensional, contractible, and has a proper action of Out(AΓ). We show that Out(AΓ) has finite virtual cohomological dimension, give upper and lower bounds on this dimension and construct a spine for outer space realizing the most general upper bound.

Keywords
right-angled Artin groups, outer automorphisms, outer space
Mathematical Subject Classification 2000
Primary: 20F36
Secondary: 20F65, 20F28
References
Forward citations
Publication
Received: 4 August 2007
Accepted: 7 September 2007
Published: 14 November 2007
Proposed: John Morgan
Seconded: Martin Bridson, Joan Birman
Authors
Ruth Charney
Department of Mathematics
Brandeis University
Waltham MA 02454-9110
USA
http://people.brandeis.edu/~charney/
John Crisp
Institut de Mathematiques de Bourgogne
Université de Bourgogne
B P 47 870
21078 Dijon Cedex
France
Karen Vogtmann
Department of Mathematics
Cornell University
Ithaca NY 14853-4201
USA
http://www.math.cornell.edu/~vogtmann/